Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 6, 2007, 7:59 AM CDT for Buena Vista County, Iowa. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2007, 7:59 AM CDT (12:59 UTC)
- Expired
- Jun 6, 2007, 8:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Buena Vista County, IA
The radar
The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:11 AM CDT | HAIL 0.88 | Newell, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 061259 SVRFSD IAC021-061330- /O.NEW.KFSD.SV.W.0099.070606T1259Z-070606T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 759 AM CDT WED JUN 6 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BUENA VISTA COUNTY IN NORTHWEST IOWA * UNTIL 830 AM CDT * AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF NEWELL...OR ABOUT 12 MILES SOUTHEAST OF STORM LAKE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWELL AROUND 810 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4256 9513 4256 9492 4268 9492 $$ JH
2 follow-up statements
000 WWUS53 KFSD 061314 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 812 AM CDT WED JUN 6 2007 IAC021-061330- /O.CON.KFSD.SV.W.0099.000000T0000Z-070606T1330Z/ BUENA VISTA IA- 812 AM CDT WED JUN 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTHEASTERN BUENA VISTA COUNTY... AT 812 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEWELL...OR ABOUT 12 MILES EAST OF STORM LAKE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AT 810 AM CDT...LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL IN NEWELL. THE STRONGER PART OF THE STORM IS PASSING THROUGH RURAL AREAS SOUTHEAST OF NEWEL IN FAR SOUTHEAST BUENA VISTA COUNTY. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4256 9513 4256 9492 4268 9492 $$ JH
000 WWUS53 KFSD 061330 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 830 AM CDT WED JUN 6 2007 IAC021-061340- /O.EXP.KFSD.SV.W.0099.000000T0000Z-070606T1330Z/ BUENA VISTA IA- 830 AM CDT WED JUN 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUENA VISTA COUNTY EXPIRED AT 830 AM CDT... THE STORM HAS EXITED THE COUNTY. LAT...LON 4256 9513 4256 9492 4268 9492 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 3:45 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT WED JUN 6 2007
.DISCUSSION...
INITIAL ROUND OF WAA SHWRS AND TSTMS MOVG EWD ACRS FCST AREA AT FCST
TIME PRETTY MUCH ON SCHED. WAA AND SHRTWV SUPPORT FOR THIS PASSES ON
E/NE BY LATE MRNG AND WE ARE LEFT WITH INCRG WARMNG...CAP...AND
WINDS. WILL CONT THE IDEA OF A DRY AFTN XCP CHC MENTION FAR SW LATE
AFTN. STORMS SHUD STILL BREAK LOOSE W OF AREA AT THAT TIME AND SPRD
INTO WRN ESPLY NWRN FCST AREA THIS EVE. SVR STORM THREAT OBVIOUSLY
THERE THO IT WILL TAKE A WHILE TO GET INTO THE SERN FCST AREA. STILL
EXPECT STORMS TO GET GOING HALFWAYS DISCREETLY THEN ORGANIZE INTO
LINE OR CLUSTER. SPC MODERATE RISK LOOKS GOOD ESPLY FOR WRN PART OF
FCST AREA. THIS THREAT MAY CONT TO MOVE EWD DURG TNGT GIVEN CONTG
STG WIND FIELDS
SPEAKING OF STG WNDS...WILL KEEP WIND ADVY AS IS 18Z TO MIDNIGHT OR
05Z. LEAVING NRN TIER FROM HON TO BKX IS SPLITTING HAIRS BUT WIND
GUIDANCE CONTS TO SHOW A LITTLE LESS WIND UP THERE...A LTL LESS STG
ON BL WINDS NWRN EDGE OF FCST AREA AND HEATG/MIXG NOT AS STG...SO
WILL LEAVE AS IS...FOR NOW. IN ANY EVENT WINDS WILL BE SLOW TO DCRS
TNGT AND NAM/NAM12 CONTS TO SHOW SOME INCREASE IN BL WNDS PAST 00Z
ESPLY ERN HALF OF FCST AREA. THESE WINDS FIELDS WILL CONT TO KEEP
SFC WNDS STG THRU THIS EVE AS WELL AS ALLOWING SVR THREAT TO PERSIST
MUCH OF TNGT.
ANOTHER ROUND OF STORMS LIKELY THU INTO ERY THU EVE AS UPPER LOW
MOVES ACRS. INDEED AM TEMPTED TO GO WITH LIKELY/NMRS POPS BUT WILL
KEEP SCT FOR NOW. GOOD INSTBLTY IF NOT AS DEEP AND GOOD UPPER
SUPPORT.
COMPLEX SYS SHUD FINALLY MOVE BY THU NGT AND MAKE FRI A DRY AND MILD
DAY. LTL CHANGE IN EXTENDED PD FOR SAT THRU TUE. TSTM THREAT GNLY
BUILDS ITS WAY BACK IN AS CNTRL/SRN PLAINS RIDGING HELPS UPPER FLOW
GO ZONAL AND ALLOW FOR WEAK SHRTWVS TO HELP TRIGEGR CONVECTION.
TEMPS WILL WARM PRETTY GOOD TDA...CLOSE TO GUIDANCE...AND ESPLY SRN
PART OF FCST AREA. COOLING FROM THE NW FOR THU...THEN GNLY MILD
TEMPS THRU REST OF FCST PD.
&&
.AVIATION...
SCT TS WL MAKE THEIR PRESENCE FELT ACROSS THE 3 KFSD TAF SITES THIS
MORNING. THE CONVECTION WL LIKELY END AT KHON FIRST...BY AROUND 11Z
TO 12Z. BUT COULD LINGER OFF AND ON IN THE KSUX AND KFSD AREAS UNTIL
MID MORNING. THIS ACTIVITY IS ALL DUE TO STOUT WARM AIR ADVECTION
ALOFT AND A SHORT WAVE DISTURBANCE. OTHERWISE...IT WILL BECOME VERY
WINDY TODAY BY LATE MORNING...LASTING INTO THE EVENING HOURS...WITH
THE WIND FM THE SOUTH. THEN A VERY POTENT UPPER TROF AND ASSOCIATED
SFC LOW PRES AND CDFNT WL MOVE RAPIDLY EWD TONIGHT. THIS SYSTEM HAS
THE POTENTIAL TO BRING A SQUALL LINE THRU THE FSD FORECAST AREA LATE
THIS EVENING AND OVERNIGHT TONIGHT WITH STRONG STRAIGHT LINE WINDS.
EXCEPT UNDER TS...CONDS WL BE VFR TODAY AND TONIGHT. UNDER TS...ONE
CAN EXPECT BRIEF MVFR CONDS...POSSIBLY IFR...WITH ERRATIC WIND
BEHAVIOR BOTH THIS MORNING AND TONIGHT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR SDZ050-054>071.
MN...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR MNZ072-080-081-089-090-097-098.
IA...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT
WEDNESDAY NIGHT FOR IAZ001>003-012>014-020>022-031-032.
NE...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR NEZ013-014.
&&
WILLIAMS/MJFHazardous weather outlook, Jun 6, 5:53 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 553 AM CDT WED JUN 06 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 553 AM CDT WED JUN 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS EARLY THIS MORNING FROM A PICKSTOWN TO BROOKINGS LINE AND EAST...WILL MOVE EAST OUT OF THE AREA BY NOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS DEVELOPING OR MOVING IN FROM THE WEST TONIGHT ARE EXPECTED TO BECOME NUMEROUS AND ALSO MOVE EAST ACROSS THE AREA. SOME STORMS WILL LIKELY BE SEVERE. LARGE HAIL UP TO GOLFBALL SIZE SHOULD BE THE GREATEST INITIAL THREAT BUT THE POTENTIAL FOR DAMAGING WINDS OVER 60 MPH WILL INCREASE EARLY TONIGHT. ISOLATED TORNADOES ARE POSSIBLE EARLY THIS EVENING,,,MAINLY FROM THE JAMES RIVER AND WEST. THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING AS A SECONDARY COLD FRONT MOVES ACROSS THE AREA FROM THE NORTHWEST. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 6, 6:14 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 AM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 12 W SCOTLAND 43.15N 97.96W
06/06/2007 E0.75 INCH BON HOMME SD PUBLIC
PEA TO PENNY SIZE HAIL PARTIALLY COVERED THE GROUND.
&&
WILLIAMSLocal storm report, Jun 6, 6:32 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
632 AM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM HAIL 6 ESE TRIPP 43.19N 97.86W
06/06/2007 E0.75 INCH HUTCHINSON SD PUBLIC
&&
MJFNearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.